Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jan 1, 2021, 2:34 AM CST for Choctaw County, Neshoba County, Winston County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 2:34 AM CST (08:34 UTC)
- Expired
- Jan 1, 2021, 3:00 AM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
Counties Choctaw County, MS, Neshoba County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
680
WWUS84 KJAN 010834
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
234 AM CST Fri Jan 1 2021
MSZ032-033-037-038-044-045-010900-
Oktibbeha MS-Neshoba MS-Attala MS-Leake MS-Winston MS-Choctaw MS-
234 AM CST Fri Jan 1 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LEAKE...CHOCTAW...
SOUTHWESTERN OKTIBBEHA...EASTERN ATTALA...WESTERN WINSTON AND NESHOBA
COUNTIES UNTIL 300 AM CST...
At 234 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles east of Poplar Creek to near
Madden. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Edinburg around 245 AM CST.
Dowdville around 250 AM CST.
Pearl River around 255 AM CST.
Philadelphia, Ackerman, Chester and Dixon around 300 AM CST.
Other locations impacted by these storms include Noxapater, Tucker,
Mccool, French Camp, Sturgis and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3261 8943 3329 8947 3329 8945 3339 8945
3348 8903 3261 8901
TIME...MOT...LOC 0834Z 265DEG 22KT 3332 8942 3274 8940
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Dec 31, 11:51 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 31, 11:51 PM CST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1151 PM CST Thu Dec 31 2020 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Low CIGs, SHRA, and isolated TSRA have resulted in a mix of limiting flight conditions around the region tonight. A line of storms will continue to advance across the region over the next few hours as a powerful upper level low ejects j=north, just west of the region. Winds will continue to be gusty as they take on a more S/SW component. Some low CIGs and shower activity will stick around into the morning but conditions will begin to improve around the region thereafter as dryer air enters the region. A mix of VFR and MVFR conditions will exist throughout the day tomorrow due to some stubborn low CIGs. Winds will begin to subside on Friday as well. && .DISCUSSION... It has been rather quiet across the region severewise. A warm front is draped across roughly the I-20 corridor. South of this front, dewpoints remain in the lower to mid 60s. North of this front, dewpoints are in the 40s and 50s and this area has been very overworked with continuous showers this evening. The main forcing with the sfc low remains across the ArkLaTex region. This will continue to push off to the northeast along with the front and rain through the night, but drier air seems to be inhibiting convection as well to the south in the warm sector. While it is not completely out of the question still for some strong to severe storms to develop over the next few hours, it seems more and more unlikely as we continue through the evening hours. The main area to watch will be along and south of this warm front, where low level convergence should be greatest. A band of showers is currently moving across the MissLou and this likely is associated with the front, as a wind shift occurs behind this line. Overall, convection has been rather meager with little in the way of instability and lightning has even been scarce with this activity. A slight risk still lingers across the region for this threat into the overnight hours. Models continue to show that much of this rain should be out of the region by 12Z. /28/ Prior discussion below: Tonight and Friday: Mid afternoon satellite imagery/RAP analysis showed the circulation around a closed low spinning over central Texas with a rather strong diffluent kinematic field spreading north over our CWA. Mid afternoon surface analysis had a 1002mb low centered over the east Texas coast with a warm front just north of Natchez extending to the northeast; east of Vicksburg and to near Starkville. Cold and stable air continued north of this warm front with temperatures in the mid 40s across portions of our delta region. Models are in good agreement that the closed low and surface low will track north tonight lifting the warm front and then cold front across our CWA. Considering the progged environment severe storms are likely across our southwest and possible tonight across much of our CWA outside of our delta region where an severe storms will be more isolated. The main threat will an severe storms tonight will remain damaging winds with tornadoes being secondary. The greatest potential for tornadic storms will be over the southwest this evening. The severe threat will end from the southwest after midnight and be over prior to sunrise. Drier air wrapping into the system may bring some clearing early Friday morning but stratus is expected to work back in across the north until the closed low lifts farther north of our CWA. Our winds aloft will remain out of the southwest Friday downstream of a second closed low moving out of old Mexico into west Texas. Although wl have a drier airmass in place, highs will actually be warmer than normal. /22/ Friday night through Wednesday night: Weak upper ridging will briefly build across the region Friday night, but another short wave will move across the area on Saturday. This wave will have very little moisture to work with, but we could see some light rain across portions of the area Saturday afternoon. Highs will be in the 50s across the area. Surface ridging will build in Saturday night into Sunday, with lows falling into the 30s, but another short wave with a weak cold front will move through Sunday evening into the overnight hours. Surface high pressure ridging will build in once again on Monday and continue into Tuesday. Highs will climb into the 60s each day, with overnight lows in the 30s. Another storm system will approach the area on Wednesday and move through Wednesday night with more rainshowers. /15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 63 41 55 / 98 2 0 16 Meridian 60 70 42 59 / 97 7 1 20 Vicksburg 50 58 39 54 / 98 2 0 16 Hattiesburg 57 69 43 60 / 94 3 2 17 Natchez 50 58 41 55 / 93 1 0 16 Greenville 49 56 39 50 / 99 3 0 8 Greenwood 53 63 40 53 / 98 4 0 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3
Hazardous weather outlook, Dec 31, 7:18 PM CST, 7 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 718 PM CST Thu Dec 31 2020 ARZ074-075-LAZ007-015-024-MSZ018-019-025>030-034-020130- Ashley-Chicot-Morehouse-Richland-Catahoula-Bolivar-Sunflower- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Washington- 718 PM CST Thu Dec 31 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and north central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe storms capable of damaging wind gusts are possible tonight. In addition, a brief tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ008-009-016-023-025-026-MSZ031>033-035>066-072>074-020130- West Carroll-East Carroll-Madison LA-Franklin LA-Tensas-Concordia- Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 718 PM CST Thu Dec 31 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms capable of damaging wind gusts and tornadoes are possible tonight. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 31, 10:44 PM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
1044 PM CST Thu Dec 31 2020
MSZ053-054-059-061-062-010530-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-Claiborne MS-
1044 PM CST Thu Dec 31 2020
...STRONG THUNDERSTORMS WILL AFFECT CLAIBORNE...WESTERN LINCOLN...
JEFFERSON...FRANKLIN AND SOUTHWESTERN COPIAH COUNTIES UNTIL 1130 PM
CST...
At 1044 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Alcorn to near Bude. Movement was east at
35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Bude around 1050 PM CST.
New Hope around 1055 PM CST.
Port Gibson and Little Springs around 1100 PM CST.
Mccall Creek around 1105 PM CST.
Pattison around 1110 PM CST.
Hermanville around 1115 PM CST.
Vaughn and West Lincoln around 1120 PM CST.
Other locations impacted by these storms include Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3135 9093 3189 9122 3192 9118 3196 9119
3198 9116 3199 9110 3201 9108 3204 9109
3210 9100 3210 9096 3208 9095 3209 9094
3208 9094 3208 9092 3212 9092 3213 9091
3212 9088 3212 9087 3135 9043
TIME...MOT...LOC 0444Z 251DEG 29KT 3189 9113 3145 9089
NFSpecial weather statement, Jan 1, 2:34 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
234 AM CST Fri Jan 1 2021
MSZ032-033-037-038-044-045-010900-
Oktibbeha MS-Neshoba MS-Attala MS-Leake MS-Winston MS-Choctaw MS-
234 AM CST Fri Jan 1 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LEAKE...CHOCTAW...
SOUTHWESTERN OKTIBBEHA...EASTERN ATTALA...WESTERN WINSTON AND NESHOBA
COUNTIES UNTIL 300 AM CST...
At 234 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles east of Poplar Creek to near
Madden. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Edinburg around 245 AM CST.
Dowdville around 250 AM CST.
Pearl River around 255 AM CST.
Philadelphia, Ackerman, Chester and Dixon around 300 AM CST.
Other locations impacted by these storms include Noxapater, Tucker,
Mccool, French Camp, Sturgis and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3261 8943 3329 8947 3329 8945 3339 8945
3348 8903 3261 8901
TIME...MOT...LOC 0834Z 265DEG 22KT 3332 8942 3274 8940
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:31 PM CST | Special Weather Statement | JAN | Jones | 29 min |
| Dec 31, 8:42 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 28 min |
| Dec 31, 10:44 PM CST | Special Weather Statement | JAN | Claiborne, Franklin, Jefferson | 46 min |
| Jan 1, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Attala, Hinds, Leake, Madison, Yazoo | 60 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.